MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PFC* FLUT TIB ROD TRL 115 X 14; KNEE INSTRUMENT : TIBIAL STEM TRIALS

DEPUY ORTHOPAEDICS INC US PFC* FLUT TIB ROD TRL 115 X 14; KNEE INSTRUMENT : TIBIAL STEM TRIALS
Model Number 86-6884
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Code Available (3191)
Date of Event 08/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Knee revision trial broke apart in patient tibial canal.Broken piece was removed by surgeon.
 
Additional Manufacturer Narrative
Product complaint # : (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Additional information received stated that numerous attempts to retrieve the broken piece from the tibial canal was made from the tibial plateau entry into the canal.After an unsuccessful approach, a small hole was created distal to the piece through the anterior cortex of the tibia.An instrument was passed through the hole and was able to push the broken piece superior and it was removed from the canal.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : examination of the returned device confirmed the reported breakage.Root cause and corrective action are documented in the capa system.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.
 
Event or Problem Description
Additional information received states that depuy products were explanted during the revision.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H6 patient code: no code available (3191) used to capture the prolonged surgery and insufficient information.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Additional information was received stating that there was 10-15 minutes surgical delay.

Common Device Name
KNEE INSTRUMENT : TIBIAL STEM TRIALS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key10516409
Report Number1818910-2020-19819
Device Sequence Number19904627
Product Code LXH
UDI-Device Identifier10603295217664
UDI-Public10603295217664
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 08/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number86-6884
Device Catalogue Number866884
Device Lot NumberKA0707
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/23/2020
Initial Date Received by Manufacturer 08/25/2020
Supplement Date Received by Manufacturer09/19/2020
09/23/2020
10/01/2020
10/13/2020
Initial Report FDA Received Date09/10/2020
Supplement Report FDA Received Date09/24/2020
09/30/2020
10/02/2020
10/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1